Paroxetine-Induced Anorexia in a Patient With Bulimia Nervosa
J Clin Psychiatry 1997;58(5):220-221 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Drs. Vaz and Salcedo recommended reducing dosage
and continuing treatment of bulimia with the same serotonin selective
reuptake inhibitor (SSRI) if anorexia occurs as a side effect.
Recently, several SSRIs have demonstrated utility in
treating bulimia nervosa and depression. I report the induction
of anorexia (and possibly hallucinations) in a patient diagnosed
with bulimia nervosa and depression who was taking an
SSRI. I suggest considering switching a patient’s medication to
a different SSRI (at an equivalent dose) if anorexia is induced
by the first SSRI.